MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI BR-MA (CA15-3); SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI BR-MA (CA15-3); SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated br-ma (ca15-3) result was obtained on a patient sample on an immulite 2000 xpi instrument.The sample was repeated on an alternate non-siemens instrument.The repeat result was lower than the erroneous result.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated br-ma (ca15-3) result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report a falsely elevated br-ma (ca15-3) result that was obtained on a patient sample on an immulite 2000 xpi instrument.The limitation section of the immulite 2000 br-ma (ca15-3) instructions for use (ifu) states: "heterophilic antibodies in human serum can react with the immunoglobulins included in the assay components causing interference with in vitro immunoassays.[see boscato lm, stuart mc.Heterophilic antibodies: a problem for all immunoassays.Clin chem 1988:34: 27-33.] samples from patients routinely exposed to animals or animal serum products can demonstrate this type of interference potentially causing an anomalous result.These reagents have been formulated to minimize the risk of interference; however, potential interactions between rare sera and test components can occur.For diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00256 on 04-oct-2023.Additional information 05-oct-2023: siemens requested additional information from the customer but did not receive the requested information.Further evaluation is not possible.Based on the information provided in the initial complaint, the root cause could not be identified.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 XPI BR-MA (CA15-3)
Common Device Name
SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
llanberis, gwynedd LL55 4EL
UK   LL55 4EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key17872556
Report Number1219913-2023-00256
Device Sequence Number5953953
Product Code MOI
UDI-Device Identifier00630414961088
UDI-Public00630414961088
Combination Product (Y/N)N
Initial Reporter CountryMP
PMA/510(K) Number
K013984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10380983
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown